|Gastric Bypass & HIV+
Mar 20, 2003
On Nov 13, 2002 I was diagnosed as HIV+. Previously on March, 13, 2002, I had gastric bypass surgery(LAP RNY). I was told that my viral load is fine and my T Cell count is average(for a person with or without HIV). My HIV Physician says because HIV was detected so early that I do not have to take treatment because the levels of the virus in my blood is not high.
However, I am still losing weight and i take several vitamins along with a B12 shot and I am concerned about the absorption of the medications I may have to take if the virus increases in my body.
Is there a way I can increase my white blood cells so i can fight the virus off?
If I have to take medication ever will the medications have any complications in absorbing?
I just am in shock and really don't even no where to begin!!!
Ironically, I just had to do an STD program for my church imagine me fascilating a program aboud STDs and HIV and "I HAVE HIV"!!!!! what a contradiction!!! Thank God they don't know!!
| Response from Dr. Young
Thank you for your question.
I'm not sure that your symptoms of weight loss are attributable to HIV more than having had major gastrointestinal surgery. A key point that was not mentioned in your question was the reason that you had the gastric bypass-- was it because of obesity or ulcers?
There really isnt any way to increase you WBC count, per se, other than good nutrition and laboratory monitoring of your condition and HIV.
Medications for HIV are largely not dependent on the stomach for absorption, and are absorbed in the small intestine-- consequently, I don't suspect that there will be significant issues if and when you need to start HIV medications.
The most important thing is to find an HIV care provider who has experience and who will work well with your gastroenterologist. Periodic monitoring of your HIV viral load, CD4 count and clinical status should help maintain your health. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Gastric Bypass Surgery With Hiv
- Stinging Pain During Seroconversion
- Chest Cold After Giving A Bj Worried I Have HIV
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.